Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Bismarck, ND

April 18, 200836 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 18, 2008, 3:38 AM MDT for 36 counties in North Dakota. It took effect at Apr 18, 2008, 11:38 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 3:38 AM MDT (09:38 UTC)
In effect from
Apr 18, 2008, 11:38 AM MDT
Expired
Apr 18, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 36 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2781 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 180938
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
438 AM CDT FRI APR 18 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA FOR LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND DORMANT VEGETATION...

.SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH SOME GUSTS TO 25
MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE
FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT
VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON THROUGH EARLY EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181745-
/O.UPG.KBIS.FW.A.0003.080418T1800Z-080419T0200Z/
/O.NEW.KBIS.FW.W.0010.080418T1800Z-080419T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
438 AM CDT FRI APR 18 2008 /338 AM MDT FRI APR 18 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE
HUMIDITIES AND GUSTY WINDS AND DORMANT VEGETATION...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH SOME GUSTS TO 25
MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE
FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT
VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
3 follow-up statements
000 
WWUS83 KBIS 181742
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1242 PM CDT FRI APR 18 2008

...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH EARLY EVENING FOR
WESTERN AND CENTRAL NORTH DAKOTA FOR LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND DORMANT VEGETATION...

.SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25
MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE
FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT
VEGETATION...WITH LITTLE SIGN OF GREEN UP AS OF YET. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON THROUGH EARLY EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190145-
/O.EXT.KBIS.FW.W.0010.080418T1738Z-080419T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1242 PM CDT FRI APR 18 2008 /1142 AM MDT FRI APR 18 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO 25
MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN RANGE
FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY DORMANT
VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JWS
000 
WWUS83 KBIS 182043
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
343 PM CDT FRI APR 18 2008

...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH EARLY EVENING
FOR WESTERN AND CENTRAL NORTH DAKOTA FOR LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND DORMANT VEGETATION...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

.SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO
25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN
RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY
DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS OF YET. A
RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING

SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH 
ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES 
IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 
15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER 
CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY 
AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY
HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER
WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD
FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY
AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE
SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN
AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS
NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE
A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER
INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190445-
/O.NEW.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/
/O.CON.KBIS.FW.W.0010.000000T0000Z-080419T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
343 PM CDT FRI APR 18 2008 /243 PM MDT FRI APR 18 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. 

SOUTH WINDS WILL INCREASE TO AROUND 15 MPH WITH SOME GUSTS TO
25 MPH THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL AGAIN
RANGE FROM 15 TO 20 PERCENT. GRASSLANDS ARE DRY AND DOMINATED BY
DORMANT VEGETATION...WITH LITTLE SIGN OF GREEN UP AS YET. A RED
FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THIS AFTERNOON THROUGH EARLY EVENING.

SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-30 MPH 
ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH TEMPERATURES 
IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY VALUES BETWEEN 
15-20 PERCENT AND DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER 
CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY 
AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO BE IN THE VERY
HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A FIRE WEATHER
WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT SATURDAY. A COLD
FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH DAKOTA SUNDAY
AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE POSSIBLE
SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE WESTERN
AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY LIGHTNING IS
NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE
A HAZARD WITH DRY FUEL CONDITIONS. PRECIPITATION WILL CHANGE OVER
INTO RAIN AND SNOW MIX BEHIND THE COLD FRONT SUNDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
AYD
000 
WWUS83 KBIS 190200
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT FRI APR 18 2008

...THE RED FLAG WARNING HAS EXPIRED...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

.WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO
RECOVER OVER WESTERN AND CENTRAL NORTH DAKOTA. THE RED FLAG
WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW. 

SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-
30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH
TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY
VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO
BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A
FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT
SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH
DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE
POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE
WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY
LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE
POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS.
PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE
COLD FRONT SUNDAY NIGHT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191000-
/O.EXP.KBIS.FW.W.0010.000000T0000Z-080419T0200Z/
/O.CON.KBIS.FW.A.0004.080419T1800Z-080420T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
900 PM CDT FRI APR 18 2008 /800 PM MDT FRI APR 18 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING HAS EXPIRED.  A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO
RECOVER OVER WESTERN AND CENTRAL NORTH DAKOTA. THE RED FLAG
WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW.

SOUTHEASTERLY WINDS SUSTAINED AT 15-20 MPH WITH GUSTS OF 25-
30 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA COMBINED WITH
TEMPERATURES IN THE LOW TO MID 70S PRODUCING RELATIVE HUMIDITY
VALUES BETWEEN 15-20 PERCENT AND DRY VEGETATION WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AFTERNOON. RANGELAND FIRE DANGER VALUES WILL ALSO
BE IN THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA ON SATURDAY AFTERNOON. AS A RESULT...A
FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT TO 9 PM CDT
SATURDAY. A COLD FRONT WILL TRAVERSE WESTERN AND CENTRAL NORTH
DAKOTA SUNDAY AFTERNOON AND INTO THE OVERNIGHT. THUNDERSTORMS ARE
POSSIBLE SUNDAY AFTERNOON AND INTO THE EARLY OVERNIGHT ACROSS THE
WESTERN AND CENTRAL PORTIONS OF THE STATE. AT THIS TIME DRY
LIGHTNING IS NOT EXPECTED. HOWEVER...LIGHTNING STRIKES ARE
POSSIBLE AND WILL BE A HAZARD WITH DRY FUEL CONDITIONS.
PRECIPITATION WILL CHANGE OVER INTO RAIN AND SNOW MIX BEHIND THE
COLD FRONT SUNDAY NIGHT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:10 AM MDT, 28 minutes earlier.

Area forecast discussion, Apr 18, 3:10 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT FRI APR 18 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
FIRE WEATHER CONCERNS DOMINATE TODAY AND SATURDAY...WITH
PRECIPITATION IN THE FORM OF RAIN/THUNDERSTORMS/SNOW FOR
SUNDAY/SUNDAY NIGHT.

CURRENTLY...SURFACE LOW PRESSURE FROM NORTHERN SASKATCHEWAN TO
CENTRAL MONTANA EARLY THIS MORNING IS FORECAST TO REMAIN IN THE
REGION TODAY AND TONIGHT. EXPECTING SOUTH/SOUTHWEST WINDS TO
INCREASE TO 15 TO 20 MPH OVER THE FORECAST AREA...WITH GUSTS TO 25
MPH POSSIBLE. CONCERNED ABOUT FIRE WEATHER FOR TODAY AND SATURDAY.
CHECK THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.

TODAYS GFS RUN HAS SLOWED THE MAIN SYSTEM OF CONCERN FOR SUNDAY AND
SUNDAY NIGHT. THE NAMS FASTER PROGRESSION IS MORE IN LINE WITH
PREVIOUS MODEL RUNS. BASICALLY SLOWED PROGRESSION OF MAIN FEATURES
OVER THE FORECAST AREA...BANKING ON THE SLOWER GFS.

THE SYSTEM FOR SUNDAY IS IN THE FORM OF AN UPPER LEVEL TROUGH THAT
MOVES INTO THE PACIFIC NORTHWEST TODAY...AND DEEPENS OVER THE WEST
AND ROCKIES SATURDAY. THUS TODAY AND SATURDAY WILL BE DRY WITH
SOUTHERLY WINDS AND ABOVE AVERAGE TEMPERATURES IN THE UPPER 60S TO
LOWER 70S.

BY SUNDAY MORNING THE FIRST OF A SERIES OF UPPER LEVEL SHORTWAVE
ENERGY IMPULSES MOVES INTO WESTERN NORTH DAKOTA. MEANWHILE...THE
ASSOCIATED SURFACE LOW HAS DEVELOPED OVER WYOMING AND WESTERN
NEBRASKA WITH AN INVERTED TROUGH EXTENDING NORTHWARD FROM THE LOW TO
THE WESTERN DAKOTAS/EASTERN MONTANA AND SASKATCHEWAN. THE UPPER
LEVEL LOW MOVES ACROSS MONTANA AND APPROACHES THE WESTERN DAKOTAS BY
MONDAY MORNING. AT THE SURFACE THE INVERTED TROUGH MOVES INTO THE
CENTRAL DAKOTAS SUNDAY NIGHT BY MIDNIGHT...THEN LIFTS NORTHEASTWARD
INTO SASKATCHEWAN/MANITOBA/MINNESOTA BY MONDAY MORNING. INCREASING
LOW LEVEL MOISTURE AND A LOW LEVEL JET FORMS AHEAD OF THE SYSTEM.
INSTABILITY PARAMETERS SHOWING LIFTED INDICES BELOW ZERO AND CAPE
VALUES OF 200 TO 300 OR SO OVER SOUTHWESTERN NORTH DAKOTA. EXPECTING
RAIN SHOWERS IN THE WEST SUNDAY MORNING...AND A CHANCE OF RAIN
SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...AND CHANCE
OF RAIN AND SNOW SHOWERS WEST. CONVECTIVE SNOW IS POSSIBLE WITH THIS
SYSTEM. ACCUMULATING SNOW IS MOST LIKELY OVER THE WEST...WHERE
CONDITIONS WILL BE COLD ENOUGH FOR SNOW BEFORE THE SYSTEM LIFTS
NORTHEAST INTO CANADA.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT
BY MONDAY THE COLD FRONT WILL BE TRHOUGH MOST OF THE CWA AND WE WILL
HAVE THE DRY SLOT INTRUSION IN OUR AREA. ON TUESDAY ANOTHER SMALLER
WAVE ORBITS THE UPPER LOW AND THIS WILL BRING A SECONDARY CHANCE OF
SOME PRECIPITATION. MAYBE THURSDAY ANOTHER WAVE WILL SWING THROUGH
BUT IT IS TOO FAR OUT TO PLACE BETS.

&&

.AVIATION...
NO AVIATION ISSUES OTHER THAN FOR A BUMPY RIDE BELOW 10000 FEET THIS
AFTERNOON THANKS TO A WELL MIXED LOWER ATMOSPHERE BY AFTERNOON.

&&

.FIRE WEATHER...

EXPECTING A WARM DAY TODAY AND SATURDAY AS SOUTHERLY WINDS OF 15
TO 20 MPH WITH GUSTS TO 25 MPH AT TIMES. HIGHS IN THE UPPER 60S TO
LOWER 70S WITH EXPECTED MINIMUM RELATIVE HUMIDITIES OF 15 TO 20
PERCENT TODAY AND 20 TO 25 PERCENT ON SATURDAY. WILL UPGRADE FIRE
WEATHER WATCH TO A RED FLAG WARNING TODAY FOR ENTIRE FORECAST AREA.
WILL NEED TO MONITOR THE NEXT MODEL RUN OR TWO TO ASSESS FIRE
WEATHER CRITERIA FOR SATURDAY. SIMILAR CONDITIONS SATURDAY...EXCEPT
MAY HAVE INCREASING DEWPOINTS ENOUGH FOR MINIMUM RELATIVE HUMIDITIES
OF 25 PERCENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM THIS AFTERNOON THROUGH FRIDAY EVENING
FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

JV/RL
Hazardous weather outlook, Apr 17, 3:59 AM MDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
459 AM CDT THU APR 17 2008

NDZ001>005-009>011-017>019-025-031>033-037-040>048-050-051-181000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCKENZIE-DUNN-MERCER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
459 AM CDT THU APR 17 2008 /359 AM MDT THU APR 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER WILL BE A CONCERN FRIDAY INTO SATURDAY AS HIGH
TEMPERATURES RISE THROUGH THE 60S AND INTO THE LOWER 70S. MINIMUM
HUMIDITIES WILL RANGE BETWEEN 15 AND 25 PERCENT DURING THE
AFTERNOON AND EARLY EVENING. WINDS WILL GRADUALLY INCREASE THROUGH
SATURDAY. CRITICAL FIRE WEATHER BEHAVIOR IS POSSIBLE BOTH DAYS.
PLEASE REFER TO BISRFWBIS FOR THE LATEST RED FLAG WARNINGS THAT
MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ012-013-020>023-034>036-181000-
MCHENRY-PIERCE-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-
KIDDER-
459 AM CDT THU APR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON THROUGH EARLY
EVENING FOR PORTIONS OF CENTRAL NORTH DAKOTA FOR LOW RELATIVE
HUMIDITIES AND STRONG WINDS AND DORMANT VEGETATION.

MINIMUM HUMIDITIES WILL BECOME CRITICAL AGAIN THIS AFTERNOON
RANGING BETWEEN 15 AND 20 PERCENT THROUGH EARLY EVENING OVER
PORTIONS OF CENTRAL NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS TO NEAR 25 MPH WILL ALSO DEVELOP DURING THE TIME OF
CRITICAL MINIMUM HUMIDITIES. THE COMBINATION OF LOW RELATIVE
HUMIDITIES...STRONG WINDS...A VERY HIGH RANGELAND FIRE DANGER
INDEX...AND DORMANT VEGETATION WILL MAKE FOR CRITICAL FIRE
WEATHER BEHAVIOR. THUS A RED FLAG WARNING HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER CONCERNS WILL CONTINUE FRIDAY THROUGH SATURDAY. HIGH
TEMPERATURES WILL RISE THROUGH THE 60S AND INTO THE LOWER AND
MIDDLE 70S. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20
PERCENT. WINDS WILL GRADUALLY INCREASE THROUGH SATURDAY. CRITICAL
FIRE WEATHER BEHAVIOR IS POSSIBLE BOTH DAYS. PLEASE REFER TO
BISRFWBIS FOR THE LATEST RED FLAG WARNINGS THAT MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:43 PM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more13 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.